Beigie, Darin and Leonard, Anthony and Wiggins, Stephen (1993) Statistical relaxation under nonturbulent chaotic flows: Non-Gaussian high-stretch tails of finite-time Lyapunov exponent distributions. Physical Review Letters, 70 (3). pp. 275-278. ISSN 0031-9007. http://resolver.caltech.edu/CaltechAUTHORS:BEIprl93
- Published Version
See Usage Policy.
Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:BEIprl93
We observe that high-stretch tails of finite-time Lyapunov exponent distributions associated with interfaces evolving under a class of nonturbulent chaotic flows can range from essentially Gaussian tails to nearly exponential tails, and show that the non-Gaussian deviations can have a significant effect on interfacial evolution. This observation motivates new insight into stretch processes under chaotic flows.
|Additional Information:||© 1993 The American Physical Society. Received 23 September 1992. This material is based upon work supported by the Air Force Office of Scientific Research, the National Science Foundation, and the Office of Naval Research.|
|Usage Policy:||No commercial reproduction, distribution, display or performance rights in this work are provided.|
|Deposited By:||Archive Administrator|
|Deposited On:||17 Jan 2009 06:01|
|Last Modified:||20 Sep 2016 20:54|
Repository Staff Only: item control page